PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How do doctors treat side effects from pain medications if you have prostate cancer?

ANSWER

Most pain medicines will cause constipation, nausea and vomiting, or drowsiness. Your doctor or nurse can help you manage these side effects. These problems may go away after a few days of taking the medicine. Many side effects can be managed by changing the medicine or the dose or times when the medicine is taken. In some cases, additional medication is needed to minimize the side effects.

SOURCE: National Cancer Institute (www.cancer.gov).

Reviewed by Laura J. Martin on July 11, 2018

SOURCE: National Cancer Institute (www.cancer.gov).

Reviewed by Laura J. Martin on July 11, 2018

NEXT QUESTION:

Should you wait to treat cancer pain?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.